MAUDE Adverse Event Report: REFER TO SECTION H10 G2 TDL COMPLEX FILL COIL 6X20; NEUROVASCULAR EMBOLIZATION DEVICE

REFER TO SECTION H10 G2 TDL COMPLEX FILL COIL 6X20; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number 641CF0620
Medical Device Problem Codes Kinked (1339); Separation Failure (2547)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4)/ information regarding patient age, gender, weight, medical history, race, and ethnicity was not provided.Procode: krd/hcg/ (b)(4).The product lot number was not reported; udi: lot number unknown; (b)(4).The customer contact information was not provided.(b)(4).The product is not available for evaluation and testing.Additional information will be submitted within 30 days of receipt.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.
 
Event or Problem Description
A report was received that the 6x20 g2 tdl complex fill (641cf0620/unk lot) thermo-mechanical coil failed to detach during the case.There was no report of consequence or impact to the patient.The product will not be returned for analysis.No further information was provided.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date of event: the event occurred in 2018; however, the month and day were not reported.Additional information received indicated that the same detachment control box and connecting cable were used to detach subsequent coils.The product is available for evaluation and testing; however, it has not been received to date additional information will be submitted within 30 days of receipt.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Complaint conclusion: a report was received that the 6x20 g2 tdl complex fill (641cf0620/s14533) thermo-mechanical coil failed to detach during the case.There was no report of consequence or impact to the patient.Additional information received indicated that the same detachment control box and connecting cable were used to detach subsequent coils.No further information was provided.The device was returned with its inner pouch.The catalog number on the labeling matched the product documented in the complaint.The lot number s14533 was retrieved from the labeling.The distal end of the embolic coil was located in the green introducer.The device was mostly sheathed.There were no apparent kinks or bends in the device positioning unit (dpu) core wire.The ball tip was intact.The embolic coil was kinked.The articulating joint was aligned.The condition of the resistance heating (rh) coil was obscured by the translucent introducer sheath.The v-notch of the resheathing tool was undamaged.An attempt was made to advance the embolic coil out of the introducer to visualize the rh coil.The kink in the embolic coil prevented it from being advanced.Resistance of the device was tested with multimeter 70042-04d.Resistance measured within the specification range.The device was connected to lab detachment control box dcb000005-00 (dcb) c38341 with lab enpower control cable c10702 and the power was turned on.The system ready light illuminated.Detachment could not be tested because the embolic coil could not be advanced out of the introducer.A review of manufacturing documentation associated with this lot presented no issues during the manufacturing or inspection processes related to the reported complaint.The complaint that the embolic coil failed to detach could not be confirmed.The device tested within its specification limits for resistance and made a good connection to the lab dcb.Damage to the embolic coil prevented visualization of the condition of the rh coil, so it could not be determined whether the rh coil had heated.Additionally, since the embolic coil could not be advanced out of the introducer, detachment could not be directly tested.There was a kink in the embolic coil.The cause of the kink is not apparent from the condition of the returned device, nor does the event description document either the kink in the embolic coil or difficulty advancing the embolic coil, which was observed in the returned device.Thus, it is likely that the damage to the embolic coil occurred after the reported event, possibly when the device was being removed from use, or when the device was processed for storage or return.100% of devices are inspected for damage at the quality control (qc) final inspection.Thus, it is very unlikely that the device left the manufacturing facility with the observed kink in the embolic coil.The dcb and connecting cable used in the reported event were not returned.Without the return of these devices, the cause of the reported event cannot be determined.Based on the reported information and the analysis of the returned device, it is possible that device manipulation, procedural/handling factors, and/or vessel/target site angulation may have contributed to the reported failure to detach with no indication of a relationship to the device manufacturing process.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective/preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.

Brand Name
G2 TDL COMPLEX FILL COIL 6X20
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
REFER TO SECTION H10
47709 fremont blvd
fremont CA 94538
MDR Report Key7490004
Report Number3008114965-2018-00617
Device Sequence Number19161117
Product Code KRD
UDI-Device Identifier10878528009594
UDI-Public10878528009594
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K120686
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/16/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2022
Device Catalogue Number641CF0620
Device Lot NumberS14533
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/20/2018
Initial Date Received by Manufacturer 04/16/2018
Supplement Date Received by Manufacturer05/08/2018
06/20/2018
Initial Report FDA Received Date05/07/2018
Supplement Report FDA Received Date05/31/2018
06/25/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1